Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 60, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 17, 2016, 10:26 AM CDT for 4 counties in Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2016, 10:26 AM CDT (15:26 UTC)
- Expired
- Mar 17, 2016, 11:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bay County, FL, Holmes County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 23 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 10:45 AM CDT | HAIL 1 | Freeport, FL | QUARTER SIZE HAIL REPORTED IN FREEPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
106
WUUS52 KTAE 171526
SVRTAE
FLC005-059-131-133-171600-
/O.NEW.KTAE.SV.W.0060.160317T1526Z-160317T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1026 AM CDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
CENTRAL WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHWESTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1100 AM CDT
* AT 1026 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANTA ROSA
BEACH...MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
VERNON...SANTA ROSA BEACH...EGLIN AIR FORCE BASE...LIVE OAK...FREEPORT...
PONCE DE LEON...CARYVILLE...WESTVILLE...EBRO...SEMINOLE HILLS...SMYRNA...
LAIRD...SEAGROVE BEACH...RIVERSIDE...TURQUOISE BEACH...BLUE MOUNTAIN
BEACH...KNOX HILL...GRAYTON BEACH...DOUGLASS CROSSROAD AND WHITEHEAD
CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3083 8582 3043 8555 3027 8599 3036 8629
3042 8632 3042 8631 3040 8623 3043 8626
3043 8625 3038 8612 3043 8612 3044 8616
3047 8613 3048 8614 3047 8614 3046 8619
3050 8620 3048 8622 3047 8634 3050 8636
TIME...MOT...LOC 1526Z 239DEG 21KT 3046 8621
HAIL...1.00IN
WIND...<50MPH
$$
1-WESTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 7:53 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 17, 7:53 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 853 AM EDT THU MAR 17 2016 .Near Term [Through Today]... Forecast remains on track this morning. We are already seeing some thunderstorms move in from the west. The 12Z KTAE sounding had around 1100 J/KG of CAPE and dewpoints are already in the upper 60s. Hail will be the main threat today. Expect thunderstorms to fill in through the day. Thunderstorms and cloud cover will keep highs near 80 today. && .Prev Discussion [720 AM EDT]... .Short Term [Tonight Through Saturday]... The upper level pattern is characterized by a broad trough roughly over the northern half of the CONUS that contains multiple smaller disturbances. These disturbances will churn through the broad trough while very slowly pushing it eastward, keeping the cold front stationary along the northern Gulf coast through Saturday. Model precipitable water is around 1.5" through the period, which is about 75% above normal for this time of year. We may see periods of moderate to heavy rain with this system, but rainfall will be spread out over several days, so flash flooding is not expected at this time. Thunderstorms will be possible over the coastal waters and the immediate coastline, where instability is highest, but we expect mostly rain further inland. With persistent chances for rain and cloudy skies, we will have moderate temperatures. Highs will be in the 70s and lows are expected to stay in the upper 50s to low 60s. .Long Term [Saturday Night Through Thursday]... One of the smaller upper level disturbances will finally swing southeastward Saturday night, helping to steer the cold front off to our southeast overnight. A colder, drier air mass will quickly slide into the area Sunday and highs will struggle to reach the mid-upper 60s early in the week with morning lows dropping to the upper 30s. With high pressure in place and clear skies however, we'll warm up quickly again, with highs in the 70s and lows in the 40s and 50s returning by mid-week. .Aviation... [Through 12Z Friday]... IFR/LIFR conditions at most terminals due to low clouds and fog until around 14z. Then, a band of showers and thunderstorms will lay out from west to east across the Tri-State region today ahead of a cold front. Timing and coverage of the convection remain uncertain so VCSH and VCTS were included at all terminals between 14z and 00z. .Marine... With a weak front draped across the northern Gulf coast, winds and seas will remain low with chances for showers and thunderstorms through Saturday. Saturday night, the front will finally push through and strong northern winds will move in behind it, bringing borderline advisory conditions to the coastal waters. Winds and seas will fall below advisory criteria Monday morning and remain low through at least the middle of the week. .Fire Weather... Hazardous fire weather conditions are not expected through the weekend. .Hydrology... Model rainfall has increased noticeably the last few runs. Storm totals today through Saturday are now around 2-3" across the area. Local hi-res ensemble guidance suggests that isolated areas may see totals around 4-8", but chances for 6" in any 12 hour period remain very low. Having the rainfall spread out over several days will help mitigate flash flooding concerns, but these totals are expected to cause some rises along our area rivers, some of which may return to action stage or to flood stage. The lower Choctawhatchee and Apalachicola basins are currently the fullest and most likely to be impacted. && .Preliminary Point Temps/PoPs... Tallahassee 81 62 76 61 75 / 50 40 60 60 60 Panama City 75 64 73 63 71 / 50 30 50 60 60 Dothan 80 58 74 59 70 / 40 50 60 60 50 Albany 80 58 73 58 72 / 40 50 60 60 60 Valdosta 81 61 76 60 75 / 50 50 60 60 60 Cross City 79 62 79 62 77 / 50 30 40 40 50 Apalachicola 74 64 74 64 73 / 50 30 50 50 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WESTON SHORT TERM...MOORE LONG TERM...MOORE AVIATION...BARRY MARINE...MOORE FIRE WEATHER...BARRY HYDROLOGY...MOORE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 10:57 AM CDT | Special Weather Statement | TAE | Walton | 33 min |
| Mar 17, 11:11 AM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 34 min |
| Mar 17, 11:34 AM CDT | Special Weather Statement | TAE | Jefferson | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.